Avatar universal
Use of Fiorinal
I suffer from chronic tension headaches/migraines.  7 years ago I was prescribed fiorinal to prevent migraines.  Now several doctors are giving me a hard time about taking the same medication I have been taking for all this time, talking about regulations.  I never take more than the prescribed dosage, but take it daily on a regular basis.  It allows me to be functional, not miss work, and be a normal productive human being.  Should I be concerned of addiction after 7 years of use, without any increase in dosage - or find a new doctor who understands migraine/tension headaches?

Thank you for your help.

Rose
Cancel
4 Answers
Page 1 of 1
Avatar universal
After using for 7 years without increasing use or dose, I would not be too worried.  A second opinion with a pain specialist might help.  Your doctor might be worried about discontinuing the Fiorinal due to the barbituate in it.  Fiorinal is aspirin or acetaminophen, caffiene, and butibital {sic}. You could experience trouble coming off of the fiorinal after 7 years due to the barbituate.  Discuss this with your own doctor.  And keep posting.  Let us know what happens.  You will have more feedback.
Good Luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi all, Happy MD! My experiance with Fioricet ( same just tylenol)is that you have to be under Dr's supervision to come off. You can have seizures and such, Fioricet with codiene was one of my all time faves, I had to do the phenobarbital and clonidine in an outpatient detox. Hope this helps. Nice to see you Dr Steve! Love Baddgirl
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
You sound like you've used your meds responsibly and they've enabled you to live your life as you deserve, not in chronic pain. Many of here, I'm sure, wish we could do the same! I am suffering from headaches that come almost daily, stop for a week, then return. Unfortunately I can't take narcotics unless it's for unbearable pain, because of my addiction. So it angers me to see someone who is clearly benefiting from this medicine in the manner it was designed for, have to suffer because of things that someone like myself might have done (i.e., abused doctor's trust). As Dr. Steve said, be frank and honest with your doctors and especially, knowlegable. Explain that you know what addiction is and don't think that is a problem for you. There are other doctors who will help you if you don't see eye-to-eye with this one. Check out the chronic pain forums for specific information, as many people have unfortunately suffered needlessly and gotten help; they can advise you.
Good luck and I truly help your headaches subside or are properly controlled.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
This pill killed my mother. She was using it for migranes then started abusing it. As she stopped she began to have seizures. One night a seizure triggered a heart attack and that was it. Don't be stupid and mis use this stuff because it will kill you!!!! This is a horrible drug
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Doctor Ratings & Reviews
Comprehensive info on 720K doctors.
Complete reviews, ratings & more.
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
495284 tn?1333897642
Blank
City of Dominatrix, MN
Avatar universal
Blank
phoenix, AZ
3197167 tn?1348972206
Blank
406584 tn?1399591666
Blank
7163794 tn?1457370413
Blank
New Orleans, LA
3060903 tn?1398568723
Blank
Other